Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 15, NWS Louisville, KY

March 29, 2021Butler County, Muhlenberg County, Ohio County, Kentucky

NWS Louisville, KY issued this river flood advisory at Mar 29, 2021, 10:13 AM CDT for Butler County, Muhlenberg County, Ohio County, Kentucky. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2021, 10:13 AM CDT (15:13 UTC)
Expired
Mar 31, 2021, 6:22 AM CDT
In force
44 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY

The radar

The Ft Campbell radar (KHPX), 72 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Rochester (RCHK2).

Action stage
34 ft
Minor stage
37 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

513 
WGUS83 KLMK 291513
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1013 AM CDT Mon Mar 29 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Green River at Rochester affecting Butler, Ohio and Muhlenberg 
  Counties.

  Green River at Woodbury affecting Butler and Warren Counties.

.Heavy rain from this past weekend is causing the river to rise. An 
additional 1 to 1.5 inches of rain is possible Tuesday night into 
Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Caution is urged when walking near riverbanks.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Monday evening. 

&&


KYC031-177-183-300400-
/O.NEW.KLMK.FL.Y.0015.210329T1513Z-000000T0000Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 AM CDT Mon Mar 29 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Green River at Rochester.
* From this morning until further notice.
* At 6:00 AM CDT Monday the stage was 14.3 feet.
* Action stage is 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to a crest of 16.6 feet 
  early Thursday afternoon.
* Impact...At 14.0 feet, Rochester Ferry stops operation. 
* Impact...At 17.0 feet, Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.


&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678

$$

KYC031-227-300400-
/O.NEW.KLMK.FL.Y.0014.210329T1513Z-210403T1800Z/
/WDHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 AM CDT Mon Mar 29 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Green River at Woodbury.
* From this morning to Saturday afternoon.
* At 10:00 AM CDT Monday the stage was 22.5 feet.
* Action stage is 24.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will rise to 25.9 feet tomorrow morning. It 
  will then fall to 25.0 feet and begin rising again Wednesday 
  evening. It will rise to 25.9 feet Thursday evening. It will then 
  fall again and remain below flood stage.
* Impact...At 26.0 feet, KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.


&&

LAT...LON 3713 8641 3715 8665 3728 8680 3739 8678
      3728 8659 3724 8641

$$

EBW
3 follow-up statements
000 
WGUS83 KLMK 300316
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1016 PM CDT Mon Mar 29 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Green River at Rochester affecting Butler, Ohio and Muhlenberg 
  Counties.

  Green River at Woodbury affecting Butler and Warren Counties.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Tuesday. 

&&


KYC031-177-183-301815-
/O.CON.KLMK.FL.Y.0015.000000T0000Z-000000T0000Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 PM CDT Mon Mar 29 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Green River at Rochester.
* Until further notice.
* At 6:00 AM CDT Monday the stage was 14.3 feet.
* Action stage is 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to a crest of 16.6 feet 
  early Thursday afternoon.
* Impact...At 14.0 feet, Rochester Ferry stops operation. 
* Impact...At 17.0 feet, Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.


&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678

$$

KYC031-227-301815-
/O.CON.KLMK.FL.Y.0014.000000T0000Z-210403T1800Z/
/WDHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 PM CDT Mon Mar 29 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Green River at Woodbury.
* Until Saturday afternoon.
* At 10:00 PM CDT Monday the stage was 25.3 feet.
* Action stage is 24.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will rise to 25.9 feet tomorrow morning. It 
  will then fall to 25.0 feet and begin rising again Wednesday 
  evening. It will rise to 25.9 feet Thursday evening. It will then 
  fall again and remain below flood stage.
* Impact...At 26.0 feet, KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.


&&

LAT...LON 3713 8641 3715 8665 3728 8680 3739 8678
      3728 8659 3724 8641

$$

CJP
760 
WGUS83 KLMK 302116
FLSLMK

Flood Advisory
National Weather Service Louisville KY
416 PM CDT Tue Mar 30 2021

...The Flood Advisory is extended for the following rivers in 
Kentucky...

  Green River at Woodbury affecting Butler and Warren Counties.

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Green River at Rochester affecting Butler, Ohio and Muhlenberg 
  Counties.

.Heavy rain from the past week will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued with Wednesday morning.

&&


KYC031-227-311715-
/O.EXT.KLMK.FL.Y.0014.000000T0000Z-000000T0000Z/
/WDHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
416 PM CDT Tue Mar 30 2021

...The Flood Advisory is now in effect until further notice...

The Flood Advisory continues for
  the Green River at Woodbury.
* Until further notice.
* At 3:00 PM CDT Tuesday the stage was 25.3 feet.
* Action stage is 24.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to fall to near 24 feet before 
  rising to a crest of 25.9 feet Thursday evening.


&&

LAT...LON 3713 8641 3715 8665 3728 8680 3739 8678
      3728 8659 3724 8641

$$

KYC031-177-183-311715-
/O.CON.KLMK.FL.Y.0015.000000T0000Z-000000T0000Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
416 PM CDT Tue Mar 30 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Green River at Rochester.
* Until further notice.
* At 6:00 AM CDT Tuesday the stage was 16.0 feet.
* Action stage is 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will rise to 16.7 feet early tomorrow 
  afternoon and remain near that level through Friday evening.
* Impact...At 14.0 feet, Rochester Ferry stops operation. 
* Impact...At 17.0 feet, Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.


&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678

$$

KDW
764 
WGUS83 KLMK 311122
FLSLMK

Flood Advisory
National Weather Service Louisville KY
622 AM CDT Wed Mar 31 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Green River at Rochester affecting Butler, Ohio and Muhlenberg 
  Counties.

.Heavy rain from the past 24 hours will cause the river to rise.

KYC031-177-183-311230-
/O.CAN.KLMK.FL.Y.0015.000000T0000Z-210331T1122Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
622 AM CDT Wed Mar 31 2021

...The Flood Advisory for the Green River at Rochester has been 
cancelled...

The Flood Advisory is cancelled for
  the Green River at Rochester.
* At 6:00 AM CDT Tuesday, March 30 the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening to a crest of 16.9 feet this morning. It will 
  then fall below flood stage early Sunday morning.


&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678

$$

BTN

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 29, 8:27 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 29, 8:27 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
927 AM EDT Mon Mar 29 2021

.Forecast Update...
Updated 925 AM EDT Mon Mar 29 2021

It was a cold/frosty morning with lows across the region in the
upper 20s/low 30s with widespread frost. Lots of sunshine today and
winds becoming southerly will help warm afternoon highs to near 60
with considerably lighter winds than Sunday. Current forecast looks
good so no updates in the grids will be needed.

&&

.Short Term...(Today and tonight)
Issued at 300 AM EDT Mon Mar 29 2021

Upper level NW flow and ridging accompanied with the sfc high
pressure will continue to keep dry and clear weather across the Ohio
Valley for the start of the work week. The sfc high will be located
directly overhead by 12z this morning, and continuing eastward
throughout the day. By 18z, the sfc high should centered along the
spine of the Appalachian Mountains, which will bring more of a
southerly wind to the region. Unlike yesterday, winds will remain
rather light for our Monday. Highs for today will reach the upper
50s to low 60s.

Clear skies will remain tonight as the dry airmass persists.
Southerly winds should help Tuesday morning lows be near climo,
around 40F.

.Long Term...(Tuesday through Sunday)
Issued at 242 AM EDT Mon Mar 29 2021

Tuesday we'll be squeezed between high pressure off the East Coast
and a cold front advancing from the west that, by evening, will
extend from the Great Lakes through the American Bottom to Texas.
Southerly flow and plenty of sunshine will lift temperatures well
into the 70s.

Tuesday night that front will cross the region, entering the
Appalachians Wednesday morning. Though the front will be weakening
slightly as its parent low weakens and lifts into northern Quebec,
substantial water vapor transport will stream northward from the
western Gulf into the Tennessee and Ohio Valleys to support
widespread rain.  GFS/EC/NAEFS keep the highest precipitable water
values to our south as the front sweeps deeper moisture eastward
before it gets a chance to make it this far north. GEFS members in
southern Kentucky are clustered in the .20-.70" range for QPF
Tuesday night, with the operational run of the model an outlier with
higher amounts. Soil moisture levels before Saturday night's rain
were near normal. On Saturday night we received 1.5-2" of rain in
the Bowling Green area...and 2-3 inches in the Lake Cumberland
district. However, soil moisture traces via the Kentucky Mesonet,
streamflow, and lack of flooding reports indicate that the ground
was able to take most of that rain. Also, we'll have three days of
drying before the rains return Tuesday night. QPF currently ranges
from about a quarter inch in southern Indiana to one and a quarter
inches in southern Kentucky for the Tuesday night-Wednesday time
frame. So, at this point flooding problems appear unlikely.

Clouds and light rain will linger into Wednesday, especially east of
I-65, as the front slowly moves off to the east. With the upper
trough axis not scheduled to pass overhead until Wednesday night,
some very light postfrontal precipitation can't be entirely ruled
out into the afternoon hours. High temperatures on Wednesday may be
twenty degrees colder than what we see on Tuesday.

...Hard Freeze Expected Late This Week...

Wednesday night-Thursday a long ridge of cold high pressure reaching
from Hudson Bay to the Rio Grande will slip slowly southeastward and
bring unseasonably chilly weather to the Ohio Valley. As it
continues its push to the east, at dawn Friday morning it will be
centered close to Louisville with mostly clear skies. As a result,
we can expect cold temperatures Thursday morning and especially
Friday morning. Model temperatures spreads for Friday morning are
actually tighter than on Thursday morning, supporting lows Friday
morning in the lower and middle 20s (middle and upper 20s Thursday
morning). Add in the caveat of sheltered, rural locations dropping
more than other locations, and we can expect a very cold first
couple days of April.

Dry weather will continue through the weekend as the high slowly
settles into the Southeast.

&&

.Aviation...(12Z TAF Issuance)
Issued at 625 AM EDT Mon Mar 29 2021

VFR cats will continue across the terminals today as sfc high
pressure passes through the region. Winds will eventually shift to a
southerly flow by 18z or so as the sfc high continues off to our
east, but will remain under 10kts.

&&

.Climate...
Issued at 255 AM EST Mon Mar 29 2021

Candian high pressure is expected to bring unseasonably chilly air
to the region late this week. Friday morning will be the coldest as
the center of the high should be overhead at dawn with mostly clear
skies.
             April 2 record low    April 2 low temp forecast
Louisville       25 in 1961                   26
Lexington        23 in 1907                   21
Bowling Green    23 in 1924                   25

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...BTN
Short Term...CJP
Long Term...13
Aviation...CJP
Climate...13
Hazardous weather outlook, Mar 29, 2:25 AM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
325 AM EDT Mon Mar 29 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300730-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
325 AM EDT Mon Mar 29 2021 /225 AM CDT Mon Mar 29 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A hard freeze will be possible Thursday morning, and a widespread
hard freeze is likely Friday morning. Expect several hours below
freezing both mornings, with several hours in the 20s Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

CJP/13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:43 PM CDTRiver Flood AdvisoryLMKWarren8 hr
Mar 29, 10:13 AM CDTRiver Flood AdvisoryLMKButler, Warren44 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.